Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 12, 2018, 5:49 PM CDT for Franklin County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 12, 2018, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS54 KJAN 122249
SVRJAN
MSC037-122330-
/O.NEW.KJAN.SV.W.0227.180612T2249Z-180612T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
549 PM CDT TUE JUN 12 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in southwestern Mississippi...
* Until 630 PM CDT.
* At 549 PM CDT, a severe thunderstorm was located near Kirby, or 20
miles east of Natchez, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Garden City around 615 PM CDT.
Other locations impacted by this severe thunderstorm include Roxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3135 9115 3134 9115 3150 9116 3154 9114
3155 9094 3135 9094 3135 9098 3134 9099
3135 9101 3133 9105 3134 9107 3133 9107
3132 9109 3133 9110 3132 9112
TIME...MOT...LOC 2249Z 007DEG 12KT 3145 9106
HAIL...1.25IN
WIND...60MPH
$$
JC1 follow-up statement
816
WWUS54 KJAN 122315
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
615 PM CDT TUE JUN 12 2018
MSC037-122325-
/O.CAN.KJAN.SV.W.0227.000000T0000Z-180612T2330Z/
Franklin MS-
615 PM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3135 9115 3134 9115 3150 9116 3154 9114
3155 9094 3135 9094 3135 9098 3134 9099
3135 9101 3133 9105 3134 9107 3133 9107
3132 9109 3133 9110 3132 9112
TIME...MOT...LOC 2313Z 007DEG 12KT 3138 9107
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:13 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 4:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Jackson MS 413 PM CDT Tue Jun 12 2018 ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .DISCUSSION... Tonight through Wednesday: The primary focus will be for several chances of an MCS affecting the region for late today into this evening as well as Wednesday. Latest satellite showed mid to upper level ridging over the region with a remnants of an MCS over Eastern OK. This had sent a weak outflow boundary which was approaching from the northwest. Latest CAM guidance shows than an MCS may develop along the boundary late this afternoon and will last until the mid evening hours as it crosses the north half of the region. It will come from the northwest with 0-2 or 3 km winds of around 15 to 20 knots. Expect the rain coverage to decrease back to the north during the later half of the night. SPC has a marginal risk of isolated severe storms across this area, which is being matched by our HWO. This mornings sounding had a good strong microburst signature with impressive lapse rates and cool 500 mb temp. The primary risk will be damaging winds to 60 mph and possible quarter sized hail. There may be some patchy shallow ground fog in rain affected areas but should lift by 14z Wednesday. For Wednesday a weak short wave will cross the region which may develop another MCS during the afternoon as pwats continue to be around 2 inches in this tropical airmass. 0-3 km bulk shear will be out of the northwest at 15 to 25 knots, which is pretty good flow. So will hold off any severe potential for now since we have marginal severe risk for tonight. As far as lows for tonight are concern readings will be in the lower 70s as well as highs mid 80s to lower 90s for Wednesday./17/ Wednesday night through Monday: A rather flat mid level high over the Southern Plains Wednesday night will gradually strengthen as it shifts northeast and becomes centered over the mid Mississippi valley by Saturday night. A surface ridge will continue to nose west across the Gulf Coast from the western Atlantic. Together these features will help maintain a moist airmass over our CWA with PWATs between 1.75 and 2 inches and surface dew points in the upper 60s to lower 70s. This will lead to mainly diurnally driven convection each afternoon into the evening but models suggest a decent outflow boundary may linger over the southeast portion of our CWA Wednesday night and Thursday that may prolong convection Wednesday night and/or lead to an early start to convection Thursday morning. As the mid level ridge becomes centered north of our CWA Saturday, it wl help limit coverage of convection and allow temperatures to peak a degree or two warmer. This will lead to peak heat indices in the lower 100s. Saturday looks to be the warmest day of the long term with highs in the lower 90s. Normal highs run near 90F. As we go into Sunday, Global models continue to show that a mid level and weak tropical wave/surface disturbance moving over the northwest Gulf. In response, models show PWATS increasing over 2 inches over our west. This is expected to lead to greater cloud cover and rain chances that should hold high temperatures in the 80s over much of the area and near 90F in the east Sunday and Monday afternoons. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions was observed across the Areal Flight Space of the ArkLaMiss. && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 89 71 90 / 22 50 24 48 Meridian 71 90 70 90 / 26 73 39 56 Vicksburg 73 91 72 90 / 28 30 21 39 Hattiesburg 70 92 70 92 / 25 59 40 64 Natchez 73 91 71 89 / 25 37 27 42 Greenville 74 88 71 90 / 31 61 19 24 Greenwood 73 86 71 90 / 30 62 20 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/22
Hazardous weather outlook, Jun 12, 2:07 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 207 PM CDT Tue Jun 12 2018 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>048-050-131915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Scott- 207 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms with damaging winds and hail to the size of quarters are possible late this afternoon and early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024>026-MSZ049-051>066-072>074-131915- Catahoula-Tensas-Concordia-Rankin-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 207 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 12, 3:35 PM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Jackson MS 335 PM CDT TUE JUN 12 2018 MSZ054-055-122100- Copiah MS-Simpson MS- 335 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON AND EAST CENTRAL COPIAH COUNTIES UNTIL 400 PM CDT... At 335 PM CDT, Meteorologists were tracking a strong thunderstorm near Union, or 12 miles west of Pinola, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rockport around 345 PM CDT. Union around 400 PM CDT. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3180 9027 3197 9022 3196 8999 3177 9002 TIME...MOT...LOC 2035Z 283DEG 8KT 3187 9017 JC
Special weather statement, Jun 12, 4:18 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Jackson MS 418 PM CDT TUE JUN 12 2018 MSZ063-064-072-122145- Lawrence MS-Jefferson Davis MS-Marion MS- 418 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION...EASTERN LAWRENCE AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT... At 418 PM CDT, Meteorologists were tracking a strong thunderstorm over Arm, or 20 miles northwest of Columbia, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Tilton around 425 PM CDT. Oak Vale around 440 PM CDT. Progress and Society Hill around 445 PM CDT. Other locations impacted by this storm include Silver Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3167 9005 3168 8979 3136 8984 3135 9014 TIME...MOT...LOC 2118Z 279DEG 10KT 3150 9003 JC
Local storm report, Jun 12, 4:23 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 ENE BEAUREGARD 31.74N 90.30W
06/12/2018 COPIAH MS EMERGENCY MNGR
TREES AND LARGE LIMBS WERE BLOWN DOWN NEAR
SAND HILL ROAD, BEAUREGARD ROAD, AND
MONTICELLO ROAD EAST OF WESSON.
&&
NFLocal storm report, Jun 12, 4:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 7 NE COLUMBUS 33.56N 88.31W
06/12/2018 LOWNDES MS PUBLIC
A FEW TREES DOWNED. REPORT RELAYED THROUGH
SOCIAL MEDIA. WINDS ESTIMATED AT 50 MPH.
&&
BBLocal storm report, Jun 12, 5:01 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 9 S MONTICELLO 31.43N 90.09W
06/12/2018 M1.00 INCH LAWRENCE MS EMERGENCY MNGR
HAIL UP TO THE SIZE OF QUARTERS FELL ALONG
DIVIDE ROAD.
&&
BBSpecial weather statement, Jun 12, 5:47 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
547 PM CDT TUE JUN 12 2018
MSZ061-122330-
Franklin MS-
547 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN COUNTY UNTIL
630 PM CDT...
At 547 PM CDT, Meteorologists were tracking a strong thunderstorm
near Kirby, or 20 miles east of Natchez, moving south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Garden City around 630 PM CDT.
Other locations impacted by this storm include Roxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9115 3135 9116 3146 9116 3157 9114
3157 9094 3135 9091 3135 9098 3134 9099
3135 9102 3134 9103 3133 9106 3134 9107
3133 9107 3132 9112
TIME...MOT...LOC 2247Z 003DEG 9KT 3148 9105
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:42 PM CDT | Special Weather Statement | JAN | Humphreys, Sunflower | 48 min |
| Jun 12, 3:35 PM CDT | Special Weather Statement | JAN | Simpson | 25 min |
| Jun 12, 4:18 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Jun 12, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 30 min |
| Jun 12, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 25 min |
| Jun 12, 5:47 PM CDT | Special Weather Statement | JAN | Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.